Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 171, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 29, 2001, 5:08 PM CDT for Gasconade County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 29, 2001, 5:08 PM CDT (22:08 UTC)
- Expired
- Aug 29, 2001, 5:45 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Gasconade County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WUUS53 KLSX 292209 SVRSTL MOC073-292245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 508 PM CDT WED AUG 29 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI * UNTIL 545 PM CDT * AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF BLAND...MOVING NORTHWEST AT 10 MPH. * LOCATIONS IN THE PATH... BLAND THE GREATEST THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3817 9143 3828 9138 3840 9165 3816 9165 RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:00 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 29, 2:00 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT WED AUG 29 2001 18Z SFC ANALYSIS IND NRLY STNRY FNTL BDRY FM N-CNTRL MO THRU COU AND DOWN TO SRN IL...THIS FRNT WIL DRFT N AS WRMFRNT TNGT. DEWPOINT WILL RISE BACK IN THE LOWER 70S OVER THE REST OF OUR AREA. 12Z MODELS IN AGRMT THRU 48HRS...THEY PLACE THE BEST WINDOW FOR RAIN LATE THURS INTO FRI MORNIG...WITH A CDFNT PUSHNG INTO CNTRAL AND SRN MO. BOTH FWC AND MAV BRING COOLER AND DRIER AMS INTO MO. WITH LOWER TEMPS AND PCPN POPS. AT THIS TIME LIKE MAVS POPS AND TEMPS FCST. A LARGE HIGH PRESSURE WIL BUILDUP FROM THE NORTH INTO OUR AREA...THIS WILL BRING MILD WEATHER FOR THE HOLIDAY WEEKEND. DAYTIME TEMPS WILL BE IN THE 70S INTO THE LOWER 80S. .STL...NONE
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.